[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.146.179.146. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
June 1977

Syncope Associated With Liquid Nitrogen Therapy

Arch Dermatol. 1977;113(6):847. doi:10.1001/archderm.1977.01640060143026

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

To the Editor.—  Although experienced dermatologists are aware of the possibility of syncope as a complication of liquid nitrogen therapy for warts, this problem needs further emphasis.

Report of Cases.—  Three patients recently fainted in our clinic. Two of the patients, both teenagers, fainted after five warts on their hands were treated with liquid nitrogen. One abruptly slumped, bruising his left temple and cutting his chin on a nearby sink. This patient had fainted once previously, at the age of 12, while visiting his brother in the hospital. The third patient, in his twenties, fainted just as the liquid nitrogen was brought into the treatment room. None of the patients had previously been treated with liquid nitrogen. All the patients were treated in the morning and had not eaten breakfast. All were seated in a chair for the cryosurgery when they fainted. Two of the patients fainted precipitously, before the

First Page Preview View Large
First page PDF preview
First page PDF preview
×